MAUDE Adverse Event Report: THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS

THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CMAEK00
Medical Device Problem Codes Mechanical Problem (1384); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that upon opening a new pre-connected pack (pcp) to prime prior to a case, priming bag was found to be punctured and oxygenator housing found to be cracked.A new pcp was primed for patient use.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported damage to the priming bag of the pre-connected pack was unable to be confirmed through the submitted images, and the pack was not returned for evaluation.A specific cause for the reported damage could not be conclusively determined.The submitted images were reviewed, which included an image of the priming bag; however, the reported puncture could not be conclusively confirmed through review of the image.It was reported that the centrimag pre-connected pack, serial (b)(6), would not be returned for evaluation.The centrimag pre-connected pack instructions for use (ifu) warns to not use excessive or damaging force when handling the pack.The ifu warns that a backup pack must be available immediately near the primary pack during support, and if a pack component is dropped and damaged, replace the pack.The relevant sections of the device history record (dhr) for the cmaek, serial (b)(6), were reviewed and showed no deviations from manufacturing or quality assurance specifications.The production documentation for the priming bag, eurosets lot #7835004 of eurosets model #eu6142/v, was also reviewed by the external manufacturer (eurosets) and showed that all tests made in the production process were compliant with the technical specifications.The centrimag pre-connected pack instructions for use (ifu) rev.B, is currently available.The ifu contains the following general warnings: -only trained personnel should use the pack.-a backup pack must be available immediately near the primary pack during support.-do not use excessive or damaging force when handling the pack.-if a pack component is dropped and damaged, replace the pack.The current revisions of the instructions for use (ifu) can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG ADULT ECMO KIT (US)
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21575729
Report Number2916596-2025-01444
Device Sequence Number8271816
Product Code DTZ
UDI-Device Identifier05415067036414
UDI-Public(01)05415067036414
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/26/2026
Device Model NumberCMAEK00
Device Catalogue NumberCMAEK00
Device Lot Number10552484
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown